Advertisement

Teenager dies of suspected fentanyl overdose in Vancouver

A 17-year-old has died after a suspected fentanyl overdose.

The teenager is believed to have purchased and taken fake Oxycontin Saturday night. He and a 16-year-old also suspected of taking the drug subsequently lost consciousness in a Vancouver park.

Both were rushed to Children’s Hospital. The 16-year-old recovered and was released but the 17-year-old was taken off life support and died.

The pills, known as “fake 80’s”, were green and had the number 80 on them.

The incident comes just a week after a young North Vancouver couple died after using street drugs laced with fentanyl, leaving behind a two-year-old who is now an orphan.

READ: North Vancouver couple’s death prompts warning about street drugs and fentanyl

“There is no such thing as a safe street drug,” said VPD Constable Brian Montague in a statement.

Story continues below advertisement

“There is no way to know for certain what the drug may contain.”

There have been more than 75 fentanyl-related deaths in B.C. over the past year. Officers say it’s being mixed with other drugs, including oxycodone, ecstasy and heroin. The BC Coroners Service says most people who die from fentanyl are recreational users, not addicts.

– With files from Amy Judd

Sponsored content